Hail, Choctaw
- When
- May 14, 2:36 PM CST
- Where
- Choctaw County, Swink
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.020, -95.200
Isolated strong to severe thunderstorms developed during the afternoon of the 14th over southeast Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated strong to severe thunderstorms developed during the afternoon of the 14th over southeast Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 14, 11:32 AM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1232 PM CDT FRI MAY 14 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. FOR THE 18Z TAFS... SCATTERED SHOWERS WILL AFFECT ALL TAF SITES THIS AFTERNOON BEFORE WIDESPREAD THUNDERSTORMS RETURN TO THE REGION THIS EVENING AND OVERNIGHT. INTERMITTENT IFR CEILINGS ARE EXPECTED AT ALL SITES FOR THE REMAINDER OF THIS AFTERNOON BEFORE LIFTING. HOWEVER... CEILINGS ARE EXPECTED TO LOWER TO IFR LEVELS AGAIN LATE THIS EVENING. && .PREV DISCUSSION... /ISSUED 1044 AM CDT FRI MAY 14 2010/ ..UPDATE... DISCUSSION... RAINFALL ACROSS THE REGION SEEMS TO BE TAPERING OFF AT THIS HOUR... AND EXPECT THIS TREND TO CONTINUE THROUGH THE AFTERNOON. HAVE ADJUSTED POPS TO REPRESENT LATEST THINKING AND CURRENT TRENDS. HAVE ALSO LOWERED FORECAST MAXIMUM TEMPERATURES A FEW DEGREES ACROSS A LARGE PORTION OF THE FORECAST AREA FOR THIS AFTERNOON DUE TO THE PERSISTENT PRECIPITATION AND CLOUD COVER. UPDATED PRODUCTS HAVE BEEN SENT OUT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 101 PM CDT FRI MAY 14 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI MAY 14 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. DISCUSSION... A STATIONARY FRONT CONTINUES TO LIE ACROSS THE REGION. COPIOUS AMOUNTS OF LOW LEVEL MOISTURE CONTINUE TO STREAM NORTHWARD... UP AND OVER THE COOL AIR NORTH OF THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND EVENING. THIS ACTIVITY IS EXPECTED TO INCREASE IN AREAL COVERAGE AND INTENSITY ONCE AGAIN TONIGHT AS THE LOW LEVEL JET ENHANCES LIFT. SOME STORMS COLD BE STRONG TO SEVERE. HEAVY RAINFALL WILL ALSO BE POSSIBLE GIVEN THE AMOUNT OF AVAILABLE MOISTURE. TRAINING OF CELLS ACROSS THE AREA WILL CREATE THE DANGER FOR WIDESPREAD FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND...WITH A SLOW MOVING UPPER SYSTEM EVENTUALLY PASSING THROUGH THE REGION BY LATE SUNDAY. EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY... ALONG WITH THE POTENTIAL OF ADDITIONAL HEAVY RAINFALL. EARLY NEXT WEEK SHOULD BE MOSTLY DRY... WITH INCREASING CHANCES OF MAINLY NIGHTTIME THUNDERSTORMS TUESDAY AND WEDNESDAY AS NORTHWESTERLY UPPER FLOW BECOMES ESTABLISHED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 AM CDT FRI MAY 14 2010
ARZ010-141515-
WASHINGTON AR-
943 AM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN WASHINGTON
AT 943 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BRENTWOOD...
MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WEST FORK...ELKINS AND BRENTWOOD.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3611 9393 3610 9393 3610 9394 3600 9394
3576 9401 3591 9424 3618 9404 3614 9393
3612 9392
TIME...MOT...LOC 1443Z 214DEG 31KT 3587 9410SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1003 AM CDT FRI MAY 14 2010
ARZ002-141530-
CARROLL AR-
1003 AM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN CARROLL
AT 1003 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF CONNOR...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GREEN FOREST AND RULE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3622 9337 3625 9348 3650 9336 3650 9329
3637 9329
TIME...MOT...LOC 1503Z 203DEG 29KT 3629 9338SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1031 AM CDT FRI MAY 14 2010
ARZ011-141600-
MADISON AR-
1031 AM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 1032 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHWEST OF WITTER TO 3 MILES SOUTH OF
DUTTON...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PETTIGREW...AURORA...KINGSTON...
BOSTON AND WITTER.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3592 9348 3585 9351 3581 9350 3580 9351
3577 9370 3600 9376 3613 9347
TIME...MOT...LOC 1532Z 237DEG 23KT 3597 9369 3579 9365SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT FRI MAY 14 2010
ARZ002-141615-
CARROLL AR-
1048 AM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN CARROLL
AT 1048 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF GREEN FOREST TO 3 MILES NORTHEAST
OF CONNOR TO 2 MILES SOUTHWEST OF DELMAR...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
ALPENA...BERRYVILLE...OSAGE...GREEN FOREST...CARROLLTON AND RULE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3613 9330 3613 9347 3625 9348 3633 9366
3649 9334 3631 9329
TIME...MOT...LOC 1548Z 259DEG 31KT 3637 9346 3628 9336
3615 9334SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT FRI MAY 14 2010
OKZ053-142100-
CHOCTAW OK-
324 PM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SWINK...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FORT TOWSON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3393 9529 3415 9525 3415 9515 3412 9515
3394 9514 3394 9515 3396 9523 3392 9525
TIME...MOT...LOC 2024Z 205DEG 22KT 3401 9519The Western Arkansas radar (KSRX), 161 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227989, 227986, 227991.